Tapering off entecort-normal side affect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 2/22/2010 2:07 PM (GMT -7)   
 
Son is tapering down his entecort (currently on 6mg day) Poor boy has had his chest plastered in a rash and face covered in acne whilst on it but has coped. Been on the reduced 6mg for four days now and his scalp is intensely itchy, it's driving him nuts!! Is this normal on tapering down?

grayeyedblonde
Regular Member


Date Joined Jul 2008
Total Posts : 383
   Posted 2/22/2010 4:06 PM (GMT -7)   
I honestly had no side effects whatever from the entocort, so can't help you there. I wanted to suggest you might give him some Benedryl to help with the itchies. Sometimes when I take codiene I will get extremely itchy, and Benedryl really helps, although it makes me really sleepy. I would rather deal with that than scratching myself raw.
Dx'd w/ Crohn's in 1979 at age 14, have had minor flares throughout the years, but mostly kept in remission. Bad flare 2008 but no health insurance so I dealt with it. Colonoscopy in July 2009 caused a perforated colon, emergency bowel resection. Was on Pred. Dr. wants to try Humira...
Currently just take a multivitamin, calcium, magnesium, and fish oil.


Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 2/22/2010 7:41 PM (GMT -7)   
I just tapered off Entocort and didn't have any reactions. I had been on it for 6 months so don't know if this had something to do with it. I reduced the dosage by one pill each of the last three months.
Dx'd with Crohns 1984
Polycystic kidney disease in 1996
Bowel Resection surgery 2006, Now on Asacol, Endocort, Prednisone, Imuran, Folic acid, and Enalapril.
 


vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 2/23/2010 2:33 AM (GMT -7)   
I did wonder about benedryl or an equivalent. Will check with the pharmacist later that he will be ok taking it on top of everything else-I don't think that it should have an adverse effect but will make doubly sure.
Yes he is doing the reducing by one pill a month-he would rather ditch the lot right now though-he gets to start on the azathioprine(immuran?) later today. How you are supposed to keep up with what drug is causing what side affects I don't know!

vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 2/23/2010 1:16 PM (GMT -7)   
He has now been prescribed some piriton which will hopefuly do the trick

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 2/23/2010 1:54 PM (GMT -7)   
When I taper off oral steroids I always get a rash on my chest and face. I've never taken oral entocort, but methylprednisolone gives me the same tapering side effect.
1 fistula, crohn's colitis, limited to large intestine
Compounded budesonide 3mg/daily, Cimzia, MTX . Dx Osteoporosis 10/08 started Forteo 1/27/09

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:28 PM (GMT -7)
There are a total of 2,735,492 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
357 Guest(s), 14 Registered Member(s) are currently online.  Details
robotguy, tickbite666, Scaredy Cat, 1000Daisies, Girlie, reminder, getting by, Huddie, NiceCupOfTea, Jingles1234, quincy, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer